Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 5, NWS Great Falls, MT

January 19, 2014

NWS Great Falls, MT issued this high wind warning at Jan 19, 2014, 7:21 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2014, 7:21 PM MST (02:21 UTC)
Expired
Jan 20, 2014, 6:10 AM MST
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS75 KTFX 200221
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
721 PM MST SUN JAN 19 2014


MTZ045-201430-
/O.NEW.KTFX.HW.W.0005.140120T0221Z-140120T1800Z/
LIBERTY-
721 PM MST SUN JAN 19 2014

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH
  MONDAY MORNING. TRAVEL WILL BE DIFFICULT FRO HIGH PROFILE
  VEHICLES.

* WINDS: SUSTAINED NORTH WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65
  MPH.

* LOCATIONS AFFECTED INCLUDE: WHITLASH

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
107 
WWUS75 KTFX 200359
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
859 PM MST SUN JAN 19 2014

MTZ045-201800-
/O.CON.KTFX.HW.W.0005.000000T0000Z-140120T1800Z/
LIBERTY-
859 PM MST SUN JAN 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH 
  MONDAY MORNING. TRAVEL WILL BE DIFFICULT FRO HIGH PROFILE 
  VEHICLES. 

* WINDS: SUSTAINED NORTH WEST WINDS 25 TO 35 MPH WITH GUSTS TO
  65 MPH. 

* LOCATIONS AFFECTED INCLUDE: 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
530 
WWUS75 KTFX 201020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MST MON JAN 20 2014

MTZ045-201800-
/O.CON.KTFX.HW.W.0005.000000T0000Z-140120T1800Z/
LIBERTY-
320 AM MST MON JAN 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THIS
  MORNING OVER NORTHERN LIBERTY COUNTY. TRAVEL WILL BE DIFFICULT
  FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED NORTH WEST WINDS 25 TO 35 MPH...WITH GUSTS TO
  60 MPH.

* LOCATIONS AFFECTED INCLUDE: WHITLASH.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
840 
WWUS75 KTFX 201310
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
610 AM MST MON JAN 20 2014

MTZ045-201415-
/O.CAN.KTFX.HW.W.0005.000000T0000Z-140120T1800Z/
LIBERTY-
610 AM MST MON JAN 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

THE STRONG WINDS HAVE DIMINISHED OVER NORTHERN LIBERTY COUNTY.
THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 19, 4:45 PM MST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 19, 4:45 PM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 PM MST Sun Jan 19 2014

Update to Aviation

.DISCUSSION...
Tonight through Tuesday...Overall pattern remains unchanged with a
strong upper ridge over the west coast and dry northwest flow
aloft. Models move a weak short wave embedded within the northwest
flow aloft through the area late this evening. Surface winds will
shift to the north for a few hours. The RUC and the European
models develop light qpf near the Little Belts as a result of this
weak upslope flow. HRRR analysis also develops qpf in this area
for a few hours late this evening. Have gone with low pops to
support this possibility. The surface gradient is not as tight on
Monday allowing for lighter winds. Monday and Tuesday will
continue dry with a northerly flow aloft. Temperatures will remain
above seasonal averages.

Tuesday night through Sunday...The main change in the extended
period was to increase the chances for rain/snow Wednesday into
Wednesday night...as both the EC/GFS continue to show an upper
level disturbance moving southward through the region. There looks
to be a bit more moisture with this disturbance...thus pops have
been increased...especially in the mountains around Kings Hill.
Snow accumulations still look to be on the low side...with most
lower elevation locations only seeing around 1 inch of
snowfall...and about 2 to 3 inches in the mountains. After this
disturbance moves through little to no precipitation is expected
from Thursday through Sunday. Temperatures will cool a bit
Wednesday as the disturbance moves through the region...with high
temperatures likely in the morning and then falling in the
afternoon. It will be cold Wednesday night as skies clear out a
bit...and with the possible fresh snow cover...temperatures will
fall rather quickly early Thursday morning. Otherwise...expect
afternoon temperatures to generally be about 5 to 10 degrees above
normal starting as early as Thursday afternoon and then continuing
into next weekend. Brusda

&&

.AVIATION...
UPDATED 2345Z.
VFR conditions will prevail at all sites through the TAF period. Mid
level clouds and breezy conditions will taper off by 06Z. Mercer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  26  46  29  51 /   0   0   0   0
CTB  20  44  24  47 /   0   0   0   0
HLN  23  43  24  46 /   0   0   0   0
BZN  20  39  19  42 /   0   0   0   0
WEY   7  32   8  33 /   0   0   0   0
DLN  22  41  23  45 /   0   0   0   0
HVR  22  35  20  40 /   0   0   0   0
LWT  23  39  25  44 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 19, 12:26 PM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1226 PM MST SUN JAN 19 2014

MTZ008>015-044>055-201930-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1226 PM MST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW IS POSSIBLE OVER THE AREA WEDNESDAY NIGHT INTO
THURSDAY. ACCUMULATIONS OF 1 TO 2 INCHES IS POSSIBLE OVER THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.